MAUDE Adverse Event Report: SYNTHES GMBH 2.7/3.5MM DEPTH GAUGE 40 TO 100MM; GAUGE,DEPTH

SYNTHES GMBH 2.7/3.5MM DEPTH GAUGE 40 TO 100MM; GAUGE,DEPTH
Catalog Number 03.133.081
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during the knitting process of a loaner set at loc umkirch it was noticed that depth gauge was bent.There was no procedure and patient involvement.This complaint involves one (1) device.This report is for (1) 2.7/3.5mm depth gauge 40 to 100mm.This is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Reviewing attached picture, the complaint description can be confirmed that the shaft of the depth gauge is strongly bent.The exact cause of this occurrence cannot be defined, it can only be assumed that any occurrence during transportation, storage or handling failure did lead to the damage of the fragile shaft.Document/ specification review: the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, material and visual criteria at the time of release with no issues documented during the manufacturing process.No nc's were generated during the production of the lot in question.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Visual inspection: the depth gauge 2.7/3.5 40-100 (p/n: 03.133.081, lot number: h889467) was received at us cq.Visual inspection of the complaint device showed the tip was severely bent.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured was reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the tip is severely bent.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot no ncrs were generated during production.Part number:03.133.081, synthes lot number: h889467, supplier lot number: n/a, release to warehouse date: jul 3, 2020, expiration date: n/a supplier: (b)(4).No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM DEPTH GAUGE 40 TO 100MM
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11262942
Report Number8030965-2021-00764
Device Sequence Number1219871
Product Code HTJ
UDI-Device Identifier07612334122049
UDI-Public(01)07612334122049
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.081
Device Lot NumberH889467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/11/2021
Patient Sequence Number1